Alert archive / Alabama / Small Craft Advisories in 2019

Small Craft Advisory 29, NWS Mobile, AL

May 10, 2019

NWS Mobile, AL issued this small craft advisory at May 10, 2019, 5:15 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 10, 2019, 5:15 AM CDT (10:15 UTC)
Expired
May 10, 2019, 9:41 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

239 
WHUS74 KMOB 101015
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
515 AM CDT Fri May 10 2019

GMZ631-632-650-670-101500-
/O.NEW.KMOB.SC.Y.0029.190510T1015Z-190510T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
515 AM CDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 10 AM CDT this morning. 

* WINDS...20 to 25 knots, with higher gusts. 

* WAVES/SEAS...Seas offshore up to around 4 to 6 feet early this
  morning, subsiding to 3 to 4 feet this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
1 follow-up statement
255 
WHUS74 KMOB 101441
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
941 AM CDT Fri May 10 2019

GMZ631-632-650-670-101545-
/O.CAN.KMOB.SC.Y.0029.000000T0000Z-190510T1500Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
941 AM CDT Fri May 10 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 10, 5:12 AM CDT, 3 minutes earlier.

Area forecast discussion, May 10, 5:12 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
512 AM CDT Fri May 10 2019

.NEAR TERM /Now Through Friday night/...Rainfall diminished
overnight, but with the pattern remaining about the same (frontal
boundary to our northwest and residual outflow boundaries from
earlier convection), expect another round of showers and storms
today. With the mid and upper level trof over the middle portions
of the country and mid and upper ridging just to our east, a
persistent southwesterly flow aloft continues, with a series of
weak shortwaves lifting northeast across our area through the near
term period. This, combined with daytime heating and increased
instabilities, will allow for the development of more showers and
storms today, especially over the western half of the forecast
area. A few strong to marginally severe storms could occur today,
but the primary concern will be potential for additional heavy
rainfall this afternoon and evening. Some isolated locations over
our interior southeast MS and extreme southwest AL counties
received between 3 and 4 inches of rainfall yesterday, with a
larger area over the western half of our forecast area seeing 1 to
3 inches. Could see similar totals over some of those same areas
again today. We have introduced an Elevated Flood Threat over the
western half of our area through tonight (and likely continuing
through the weekend) for areas west of a Grove Hill to Mobile line
with a Limited Flood Threat for most areas further east. Since
our MS counties saw the heavier rainfall yesterday, and to match
up with our neighbors, we issued a Flash Flood Watch effective
today through this evening for our MS counties. This could be
extended further east with later forecast packages as the locally
heavy rainfall threat is expected to continue into the weekend.
PoPs today ranging from likely over the west to chance over the
eastern most counties. Rain chances will diminish somewhat late
this evening and overnight, but a slight chance to chance will
continue overnight (again with the higher chances to the west).
Highs today in the upper 70s and lower 80s west, where best
coverages of clouds and rainfall will be, to the mid 80s over our
eastern counties that will see less rainfall and be more under the
influence of the upper ridge. Lows tonight in the upper 60s to
lower 70s. 12/DS

.SHORT TERM /Saturday Through Sunday night/...Complex upper air
pattern during the short term period. A northern stream mid to upper
trof positioned from the northern/central high Plains while a nearly
cutoff upper low over the northern Baja Peninsula migrates slowly
eastward. Downstream of the central CONUS upper trof, an active high
level southwest flow holds over the deep south. A series of mid
level impulses eject east northeast over the forecast area bringing
enhanced ascent within a warm and unstable airmass. Also aiding in
large scale lift will be a surface front. The surface boundary will
be quasi-stationary from the central Appalachians to the upper TX
coast Saturday with a series of frontal waves of low pressure
rippling across it. WPC has a slight risk of flooding excessive
rains from TN to the local area mainly defined along and west of I-
65 Saturday. It's these areas where the highest PoPs are advertised
(Likely to Categorical). Going into Sunday, the northern stream
upper trof slides southeast over the upper Mid-West allowing the
surface frontal boundary to ease closer to the area. This in turn
supports categorical PoP's for nearly the entire area. The slight
risk of excessive rain Sunday shifts gradually eastward and is
positioned over the interior zones. A marginal risk of excessive
rain elsewhere. Flash flood watches may be extended eastward.

Some of the storms locally strong with perhaps a few becoming
briefly severe each day Saturday and Sunday during time of max
instability. Although the severe weather risk is marginal both
days, the main focus is the heavy rain potential which could
result in localized flooding (perhaps flash flooding) of lower
lying areas and other areas subject to poor drainage. /10

.LONG TERM /Monday Through Thursday/...Northern stream upper trof
ejects eastward from the upper Mid-west into the Northeast. The
global spectral models differ on the southern stream where the 10.00Z
runs of the operational GFS indicates a potentially more unsettled
weather pattern continuing into much of next week from TX eastward
to the Gulf coast. The ECMWF shows wet weather being suppressed
southward deeper into the Gulf. Will maintain a slight to chance
PoP for the southern zones and offshore thru mid week given the
uncertainties. Daytime highs in the upper 70s to lower 80s the
first of the week moderate with each day Wednesday and Thursday.
Overnight lows coolest Tuesday AM with mid to upper 50s most areas
as front sinks southward into the Gulf. Lows then moderate each
night thereafter. /10

&&

.MARINE...A moderate to strong southeasterly wind flow this morning
will decrease somewhat by this afternoon as high pressure remains to
the east of the marine area and a weak cold front over the
southeastern states remains nearly stationary. The SCA has been
extended in time for the westernmost Gulf marine zones as well as
southern Mobile Bay and Mississippi Sound, until 10 AM. After
winds and seas subside later today, little change is expected
through Saturday, then the weak cold front is expected to
eventually move southeast off the coast by Sunday night into early
Monday, leading to a light offshore flow Monday and Monday night.
A light easterly flow will return by Tuesday. Scattered to
locally numerous showers and thunderstorms, producing locally
higher winds and seas, will be possible over the marine area until
the front moves east of the area Sunday night. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      83  70  84  69  82  61  83  59 /  50  30  50  50  80  30  30  10
Pensacola   82  72  83  71  81  65  81  62 /  40  20  30  30  70  30  40  10
Destin      81  73  81  74  80  69  80  65 /  20  20  30  30  60  40  30  10
Evergreen   86  68  86  69  81  60  81  56 /  50  30  60  50  80  30  20  10
Waynesboro  77  68  79  66  78  57  78  54 /  70  60  80  70  80  20  10  10
Camden      82  68  82  67  79  59  79  55 /  50  40  60  60  80  20  10  10
Crestview   87  67  86  68  82  62  82  57 /  40  20  40  30  70  30  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 10 AM CDT this morning for ALZ265-
     266.

FL...High Rip Current Risk until 10 AM CDT this morning for FLZ202-
     204-206.

MS...Flash Flood Watch through this evening for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory until 10 AM CDT this morning for GMZ631-632-
     650-670.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 9, 11:55 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1155 PM CDT Thu May 9 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-110500-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1155 PM CDT Thu May 9 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

A HIGH risk for rip currents continues along Gulf beaches of
Alabama and Northwest Florida through tonight.

Scattered showers and storms may redevelop across portions of the
region tonight, especially across southeast Mississippi and
portions of southwest Alabama. Locally heavy rainfall will be
possible with the stronger storms that develop.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a MODERATE risk of rip currents Friday through Sunday.

Showers and storms will develop each day Friday through Sunday.
A few strong to severe thunderstorms will be possible. The main
impacts will be gusty straight line winds and frequent cloud to
ground lightning. An additional 2 to 4 inches of rain will be
possible especially across southeast Mississippi and southwest
Alabama, which may result in localized flash flooding and minor
flooding along area rivers.

.SPOTTER INFORMATION STATEMENT...

Storm spotter groups should continue to monitor weather conditions
closely through the weekend.

GMZ630>636-650-655-670-675-110500-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1155 PM CDT Thu May 9 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

Strong winds will result in hazardous conditions for small craft
across Mobile Bay, the Mississippi Sound, and coastal waters from
Pensacola to Pascagoula out 60 nautical miles.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms will increase in coverage Friday through
Sunday. A few strong to severe thunderstorms will be possible each
day. Gusty straight line winds, frequent lightning and heavy rain
will be the main impacts from the stronger storms.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:46 PM CDTSpecial Marine WarningMOB89 min
May 9, 9:11 PM CDTSpecial Marine WarningMOB94 min
May 9, 10:13 PM CDTSmall Craft AdvisoryMOB6 hr
May 10, 5:22 AM CDTFlash Flood WatchMOBBaldwin, Mobile53 hr
May 10, 10:34 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
May 10, 10:34 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington8 days
May 9, 9:09 PM CDTRiver Flood WarningMOBGeorge, Greene, Perry10 days
May 9, 9:13 PM CDTRiver Flood WarningMOBGeorge, Greene, Wayne12 days
May 9, 9:16 PM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days

Nearby

Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.